I've been going through a world of medical issues over the past 8 months. I'm currently taking Topamax 50mg 1x daily at bedtime, Lexapro 20 mg 1x daily also at bedtime, Maxalt MLT 10 mg when needed (not often).
For the past month soda has been tasting flat to me. I've stopped drinking it all together and switched to Gatorage and Lipton Green Tea. My throat always seems dry and my tongue seems dry even though to touch, it is not.
Is there something going on with my tastebuds or perhaps an infection? Goodness, I don't know what to think anymore. I'm sure sick of dealing with health issues.
Additionally, I only seem to have this problem with carbonated drinks. I tried drinking a beer at a wedding over this past weekend and the same this occured, at first taste it tastes flat, then after a few seconds my taste buds kick in and it feels a bit like pins and needles on my tongue and then I finally taste the flavor of the beer (same with soda), My palatte is perfect with anything else as far as beverages and food goes.
I just recently started having the SAME exact problem! I just started taking Topamax a few days ago too! But you said it perfectly, the soda tastes flat when I first take a drink, and then my taste buds "kick in" after a second too. I don't know what's causing it...maybe the Topamax?
So glad I found your post! I have been dieting so I haven't really drank many carbonated drinks lately...but I have noticed here recently in the past couple of weeks that sodas seem horribly flat to me. Even beer (major disappointment haha). My ears have been itching like crazy and I just figured it was an allergy or something. But then I read on to see your other couple of comment add ons. I'm kind of glad it makes the sodas this way because it keeps me from drinking them so much, but sometimes you just really crave one and you can't even enjoy it!
I forgot to add....I just started taking Topamax 20mg 1x at bedtime for migraines about 2 1/2 weeks ago and thats about when I noticed the soda thing. Ears about a week ago. Dr actually has me on 10 mg pills but for the first week she had me take 1 pill at night, after first week she increased it to 2 pills at night so I guess you would say I am taking 20 mg? Maybe this is just one of those weird side effects of it lol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.